What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 10, 2:20 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 10, 2:20 AM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
320 AM EDT Mon Jun 10 2024
...Morning Area Forecast Discussion...
.SHORT TERM...
(Today through Tuesday)
Issued at 319 AM EDT Mon Jun 10 2024
Weak frontal boundary will continue to push south across the CWA
this morning.
The front looks to currently be draped across central portions of
the CWA. A weak shortwave is also noted within the flow aloft, and
is likely helping to steepen lapse rates. Convection has picked up
in the last few hours, with a few strong storms. Getting some
indications of small hail within the storms, and with mid level lapse
rates averaging between 6-6.5 C/km, this trend will likely continue.
In addition, DCAPE across the southern portion of the forecast area
this morning is around 800 J/kg, and any strong storms that develop
will be gusty. An isolated severe thunderstorm is not out of the
question. The primary severe hazard will be damaging wind gusts. The
storms also contain frequent lighting. The front should continue to
move slowly south through the morning and scattered storms will be
possible until the boundary is south of the CWA. The front looks to
stall across very south GA or the Florida panhandle through the
remainder of the short term forecast period.
Behind this front, much drier dewpoints will settle across much of
north and central GA. Values in the lower to middle 50s will filter
southward today and remain in place through Tuesday. Temps right
around normal are anticipated for today and tomorrow.
NListemaa
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 319 AM EDT Mon Jun 10 2024
Tuesday Morning through Sunday Morning.
Models continue to struggle with the long term outlook, so this
discussion will remain overall broad to explore forecast challenges.
A broad upper level ridge will make flow weak across the Southeast
and into the GoM. Models are still attempting to resolve a weak gulf
surface low with the potential to transport significant moisture
northward. The track of the low itself will have major implications
in the amount of moisture that is brought northward. Run to run
model variability on max PWATs has ranged from around 2.0" to as
high as 2.75". Again, dependent on the track and strength of the
broad surface low. A secondary factor to consider is the potential
development of the Bermuda High. Recent model runs have strengthened
the high, both pushing the Gulf Low westward, but also driving
northwest flow into GA. This effectively dry wedges much of GA and
could have some major implications to moisture availability across a
large portion of the CWA. Should the wedge like pattern develop,
PoPs will be relegated to the far southern portions of the CWA if
not outside the CWA all together. However, given the uncertainty in
the Gulf Low development will likely maintain low PoPs much further
into Central and North GA than models currently resolve. CAPE and
shear values do not appear all too impressive for this time of the
year so severe weather looks to be unlikely for now.
Temperatures will generally increase as we move through the week,
with highs climbing from the mid 80s up into the mid 90s. Given the
potential moisture, this could be the steamiest conditions we've had
so far this year.
SM
&&
.AVIATION...
(06Z TAFS)
Issued at 127 AM EDT Mon Jun 10 2024
Small-ish cluster of showers and thunderstorms will drop SE early
this morning and should begin to impact ATL around 0630Z-07Z. Do
expect some bkn MVFR as the storms move over the field and right
after. BKN VFR possible for the remainder of the morning before
sct VFR cu and bkn mid level clouds. Winds will remain on the west
side.
//ATL Confidence...06Z Update...
Med confidence all elements.
NListemaa
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 83 60 86 62 / 40 10 0 0
Atlanta 84 63 86 64 / 40 10 0 0
Blairsville 78 54 79 56 / 20 0 0 0
Cartersville 84 57 84 58 / 40 10 0 0
Columbus 90 66 90 66 / 30 10 0 0
Gainesville 82 60 84 63 / 40 10 0 0
Macon 88 66 90 65 / 40 10 0 0
Rome 86 60 84 58 / 40 0 0 0
Peachtree City 85 60 86 61 / 40 10 0 0
Vidalia 91 70 91 70 / 30 30 0 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...NListemaa
LONG TERM....SM
AVIATION...NListemaa
Hazardous weather outlook, Jun 9, 9:40 PM EST, 6 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1040 PM EDT Sun Jun 9 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1040 PM EDT Sun Jun 9 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Tonight...
Scattered showers and thunderstorms will affect northern and
central Georgia tonight. A couple of isolated severe storms could
occur.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Isolated thunderstorms are possible across central Georgia on
Monday. Additional isolated thunderstorms may develop in central
Georgia Thursday, Friday or Saturday. The threat for widespread
severe weather appears low through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 10, 2:24 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 AM EDT Mon Jun 10 2024
GAZ048-057>059-100800-
Butts GA-Jasper GA-Newton GA-Henry GA-
324 AM EDT Mon Jun 10 2024
...A strong thunderstorm will impact portions of central Henry,
northeastern Butts, central Jasper and southern Newton Counties
through 400 AM EDT...
At 323 AM EDT, a strong thunderstorm was near McDonough, moving east
at 40 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McDonough, Monticello, Stockbridge, Stewart, Blacksville, Turtle
Cove, Ola, Worthville, Calvin, Farrar, Eudora, Flippen, North Alcovy,
Fincherville, Kelleytown, Stark, and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3355 8416 3354 8405 3353 8404 3354 8403
3349 8363 3348 8361 3323 8370 3341 8422
TIME...MOT...LOC 0723Z 285DEG 34KT 3347 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 10, 2:28 AM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 AM EDT Mon Jun 10 2024
GAZ061-073>076-084-100800-
Wilkinson GA-Jefferson GA-Washington GA-Baldwin GA-Glascock GA-
Hancock GA-
328 AM EDT Mon Jun 10 2024
...Strong thunderstorms will impact portions of northeastern
Wilkinson, southern Baldwin, southeastern Hancock, southwestern
Glascock, Washington and central Jefferson Counties through 400 AM
EDT...
At 328 AM EDT, a line of strong thunderstorms was along a line
extending from near Warthen to Deepstep to near Pancras, and moving
east at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sandersville, Wrens, Davisboro, Tennille, Stapleton, Oconee, Avera,
Mitchell, Deepstep, Riddleville, Edge Hill, Edgehill, Hamburg State
Park, Downs, Warthen, Coopers, Linton, Grange, Pancras, and
Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3297 8255 3279 8290 3297 8337 3305 8308
3323 8285 3320 8225
TIME...MOT...LOC 0728Z 275DEG 29KT 3315 8280 3301 8299 3295 8321
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 10, 2:44 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 AM EDT Mon Jun 10 2024
GAZ052-053-066-067-100815-
Coweta GA-Heard GA-Troup GA-Meriwether GA-
344 AM EDT Mon Jun 10 2024
...A strong thunderstorm will impact portions of northwestern
Meriwether, central Heard, northeastern Troup and southwestern Coweta
Counties through 415 AM EDT...
At 344 AM EDT, a strong thunderstorm was over Texas, or near
Franklin, moving east at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Franklin, Hogansville, Grantville, Moreland, Lone Oak, Corinth,
Waresville, Saint Marks, Texas, Harrisonville, Hillcrest, and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3321 8525 3333 8521 3329 8476 3304 8483
TIME...MOT...LOC 0744Z 283DEG 27KT 3324 8517
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 10, 2:46 AM EST, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 AM EDT Mon Jun 10 2024
GAZ058>060-072-100815-
Butts GA-Putnam GA-Jones GA-Jasper GA-
346 AM EDT Mon Jun 10 2024
...A strong thunderstorm will impact portions of southwestern Putnam,
eastern Butts, north central Jones and Jasper Counties through 415 AM
EDT...
At 346 AM EDT, a strong thunderstorm was over Stark, or near Jackson,
moving east at 40 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eatonton, Jackson, Monticello, Flovilla, Turtle Cove, Worthville,
Willard, Hillsboro, McElheneys Crossroads, Stanfordville, Indian
Springs State Park, Adgateville, and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3310 8357 3329 8404 3339 8398 3339 8397
3341 8397 3340 8389 3337 8386 3339 8384
3331 8340
TIME...MOT...LOC 0746Z 284DEG 36KT 3333 8389
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 10, 2:54 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
354 AM EDT Mon Jun 10 2024
GAZ074-076-085-086-100830-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-
354 AM EDT Mon Jun 10 2024
...A strong thunderstorm will impact portions of north central
Emanuel, southern Washington, northeastern Johnson and southern
Jefferson Counties through 430 AM EDT...
At 354 AM EDT, a strong thunderstorm was over Riddleville, or 8 miles
east of Sandersville, moving east at 40 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sandersville, Louisville, Wadley, Davisboro, Tennille, Harrison,
Bartow, Oconee, Summertown, Riddleville, Downs, Blundale, Pringle,
Three Points, Moxley, New Home, and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3268 8221 3286 8303 3309 8275 3299 8228
3293 8227 3284 8232 3283 8230 3283 8226
3280 8221 3281 8219
TIME...MOT...LOC 0754Z 284DEG 36KT 3295 8267
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 10, 3:27 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 AM EDT Mon Jun 10 2024
GAZ076-085-086-100900-
Jefferson GA-Emanuel GA-Johnson GA-
427 AM EDT Mon Jun 10 2024
...A strong thunderstorm will impact portions of northeastern
Emanuel, northeastern Johnson and south central Jefferson Counties
through 500 AM EDT...
At 427 AM EDT, a strong thunderstorm was near Wadley, or 12 miles
south of Louisville, moving east at 35 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Wadley, Bartow, Garfield, Summertown, Three Points, Canoochee,
Blundale, and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3258 8202 3275 8262 3282 8254 3282 8252
3284 8252 3288 8248 3285 8231 3284 8232
3283 8230 3283 8226 3280 8221 3282 8215
3266 8208 3260 8200
TIME...MOT...LOC 0827Z 283DEG 32KT 3282 8244
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH